[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.129.96. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1988

Exacerbation of Psoriasis by the Hypolipidemic Agent, Gemfibrozil

Author Affiliations

Departments of Dermatology and Pathology University of California, San Francisco, School of Medicine San Francisco, CA 94143

Arch Dermatol. 1988;124(6):854-855. doi:10.1001/archderm.1988.01670060012006
Abstract

To the Editor.—  Elicitation or exacerbation of psoriasis has occurred following administration of the psychopharmacologic agents,1 β-blockers,2 nonsteroidal anti-inflammatory agents,3 antimalarials,4 isotretinoin,5 and chlorthalidone.6 Abel and coworkers7 have extensively analyzed and discussed the entire subject of drug-induced psoriasis in an excellent recent review.We report herein a case of psoriasis exacerbated by gemfibrozil, a hypolipidemic fibric acid derivative, in the same category as clofibrate. Gemfibrozil decreases production of very-low-density lipoprotein (VLDL) triglycerides and enhances its clearance, but does not decrease plasma cholesterol.8 It does, however, increase high-density lipoprotein (HDL) cholesterol levels.8,9 Its mechanism of action, as discussed below, is unclear.8 There are no previous reports of psoriasis exacerbated by gemfibrozil (Lopid, Parke-Davis). Moreover, a recent computer search by the American Academy of Dermatology Adverse Drug Reporting Center (Evanston, Ill) failed to reveal any prior reports of this phenomenon.

Report of 

First Page Preview View Large
First page PDF preview
First page PDF preview
×